Alert archive / Georgia / Small Craft Advisories in 2009
Small Craft Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Mar 2, 2009, 3:20 PM EST. It took effect at Mar 3, 2009, 3:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 3:20 PM EST (20:20 UTC)
- In effect from
- Mar 3, 2009, 3:00 AM EST
- Expired
- Mar 4, 2009, 2:46 AM EST
- In force
- 24 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
495 WHUS72 KCHS 022020 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EST MON MAR 2 2009 AMZ374-030600- /O.CAN.KCHS.SC.Y.0020.000000T0000Z-090302T2200Z/ /O.NEW.KCHS.SC.Y.0021.090303T1000Z-090303T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 320 PM EST MON MAR 2 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED FOR TODAY AND TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST TUESDAY. THE SMALL CRAFT ADVISORY FOR THE REST OF TODAY THROUGH TONIGHT HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-022130- /O.CAN.KCHS.SC.Y.0020.000000T0000Z-090302T2200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 320 PM EST MON MAR 2 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
7 follow-up statements
956 WHUS72 KCHS 030158 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 858 PM EST MON MAR 2 2009 AMZ374-031030- /O.EXT.KCHS.SC.Y.0021.090303T0800Z-090303T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 858 PM EST MON MAR 2 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 5 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TO 5 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
980 WHUS72 KCHS 030752 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 252 AM EST TUE MAR 3 2009 AMZ374-031700- /O.EXT.KCHS.SC.Y.0021.090303T0800Z-090304T0400Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 252 AM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
813 WHUS72 KCHS 031230 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 730 AM EST TUE MAR 3 2009 AMZ350-352-354-031600- /O.EXB.KCHS.SC.Y.0021.000000T0000Z-090303T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 730 AM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-031730- /O.CON.KCHS.SC.Y.0021.000000T0000Z-090304T0400Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 730 AM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
501 WHUS72 KCHS 031543 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1043 AM EST TUE MAR 3 2009 AMZ350-352-031645- /O.CAN.KCHS.SC.Y.0021.000000T0000Z-090303T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1043 AM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ354-032200- /O.EXT.KCHS.SC.Y.0021.000000T0000Z-090303T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1043 AM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-032200- /O.CON.KCHS.SC.Y.0021.000000T0000Z-090304T0400Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1043 AM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
995 WHUS72 KCHS 031947 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 247 PM EST TUE MAR 3 2009 AMZ354-032100- /O.CAN.KCHS.SC.Y.0021.000000T0000Z-090303T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 247 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-040400- /O.CON.KCHS.SC.Y.0021.000000T0000Z-090304T0400Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 247 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
869 WHUS72 KCHS 040219 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 919 PM EST TUE MAR 3 2009 AMZ374-041000- /O.EXT.KCHS.SC.Y.0021.000000T0000Z-090304T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 919 PM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 33
696 WHUS72 KCHS 040746 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 246 AM EST WED MAR 4 2009 AMZ374-040900- /O.CAN.KCHS.SC.Y.0021.000000T0000Z-090304T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 246 AM EST WED MAR 4 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:14 PM EST, 6 minutes earlier.
Area forecast discussion, Mar 2, 3:14 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 314 PM EST MON MAR 2 2009 .SYNOPSIS... HIGH PRESSURE WILL BUILD SOUTHEAST OVER THE REGION TUESDAY INTO WEDNESDAY...WHILE AN UPPER RIDGE MOVES OVER THE AREA LATE IN THE WEEK INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... BOTH THE SFC AND UPPER LEVEL AREA OF LOW PRES ARE NOW WELL NE OF THE REGION WHILE COLD HIGH PRES BEGINS TO MAKE INROADS TO THE SE STATES. COLD AIR MIDLVL CUMULUS CLOUDS THAT FORMED THIS AFTN WILL GRADUALLY DISSIPATE...LEADING TO CLEARING SKIES OVERNIGHT. WITH COLD AIR ADVECTION ONGOING...TEMPS LOOK TO DROP TO THE LOW-MID 20S AWAY FROM THE COAST AND TO AROUND 30 CLOSER TO THE SHORES. A FEW ISOLD LOCATIONS FAR INLAND MAY REACH THE UPPER TEENS. THE ONLY CONCERN FOR TONIGHT WILL BE WIND CHILLS IN THE LOW-MID TEENS IN WRN AND NRN PORTIONS OF THE CWFA WHICH WILL SEE THE MOST CLEARING /WRN SECTIONS/ AND THE STRONGEST WINDS /NRN SECTIONS/. ALTHOUGH WINDS WILL BE ON A DIMINISHING TREND...SPEEDS LOOK TO REMAIN ELEVATED ENOUGH TO CREATE BITTERLY COLD WIND CHILLS TONIGHT. WILL HIGHLIGHT THIS IN THE HAZARDOUS WX OUTLOOK FOR TONIGHT. LAKE WINDS...WIND SPEEDS AT BOTH PINEVILLE AND THE SHORT STAY SITES HAVE DIMINISHED TO AROUND 15 MPH AND WILL CONTINUE TO DROP THROUGH TONIGHT. THEREFORE...HAVE CANCELLED THE LAKE WIND ADVY FOR LAKE MOULTRIE. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... DESPITE MOSTLY CLEAR SKIES TUE...DEEP NWLY FLOW WITHIN STRONG COLD AIR ADVECTION WILL KEEP BELOW NORMAL TEMPS GOING. ALTHOUGH STRONG SUBSIDENCE IS EXPECTED AS HIGH PRES MOVES OVER THE AREA FROM THE NW...THE WANING COLD AIR ADVECTION WILL KEEP MAX TEMPS IN THE UPPER 40S TO LOWER 50S WHICH IS IN LINE WITH MOST MODEL GUIDANCE. THE AREA OF HIGH PRES WILL CONTINUE TO SLIDE SE THROUGH THE AREA TUE NIGHT...KEEPING CLEAR SKIES IN PLACE FOR TUE NIGHT. THIS WILL TRANSLATE TO BETTER RADIATIONAL COOLING CONDITIONS AND ANOTHER COLD NIGHT. MIN TEMPS WILL GENERALLY FALL TO THE LOW-MID 20S AWAY FROM THE COAST AND CLOSER TO 30 NEAR THE SHORES. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL CONTINUE TO SLIP SOUTHEAST OVER THE MID ATLANTIC STATES AND CAROLINAS ON WEDNESDAY...WHILE THE UPPER TROUGH AXIS SHIFTS FURTHER INTO THE ATLANTIC. COOL NORTHEAST FLOW ON WEDNESDAY WILL BECOME MORE ONSHORE LATE IN THE DAY... MAINTAINING BELOW NORMAL HIGH TEMPERATURES IN THE MID TO UPPER 50S. THIS INCREASINGLY ONSHORE FLOW WILL HELP TO MODERATE NIGHTTIME CONDITIONS ALONG THE COAST AND CREATE A WELL-DEFINED LOW TEMPERATURE GRADIENT ACROSS THE AREA WEDNESDAY NIGHT...RANGING FROM THE LOWER 30S INLAND TO THE LOWER 40S NEAR THE COAST. THE SURFACE HIGH WILL PROGRESS OFF THE COAST THURSDAY...WITH THE FORECAST AREA FALLING WITHIN A MORE SOUTHERLY FLOW COMPONENT. UPPER LEVEL RIDGING OVER THE WESTERN GULF OF MEXICO WILL ALSO SHIFT EAST DURING THIS TIME PERIOD...FURTHER ENHANCING A WARMING TREND THURSDAY INTO THE WEEKEND. HIGH TEMPERATURES ON THURSDAY WILL REACH THE UPPER 60S TO LOWER 70S...WARMING INTO THE MID 70S BY FRIDAY...AND THEN RISING INTO THE MID TO UPPER 70S OVER THE WEEKEND. WEAK FRONTS DURING THE EXTENDED PERIOD WILL LIKELY BE SHUNTED TO THE NORTH BY THE STRONG UPPER RIDGE. THE WETTER ECMWF SOLUTION INDICATES THE MOST ROBUST FRONT WILL APPROACH EARLY SUNDAY...BUT KEEPS MOISTURE LIMITED WITH THE SYSTEM. 12Z GFS SOLUTION KEEPS THIS FEATURE PINNED MUCH FURTHER TO THE WEST. HAVE THUS MAINTAINED RAIN FREE WEATHER THROUGH THE EXTENDED PERIOD AT THIS POINT...WITH POPS AT OR BELOW 10 PERCENT INTO THE WEEKEND. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS ARE EXPECTED TO CONTINUE FOR BOTH KCHS AND KSAV THROUGH THE 18Z TAF PERIOD. VISIBLE SATELLITE CONTINUES TO SHOW PLENTY OF CLOUD COVERAGE ACROSS THE AREA THIS AFTERNOON IN ASSOCIATION WITH A LOW PRESSURE SYSTEM TO THE NORTHEAST. SOME OBS JUST WEST OF KCHS CONTINUE TO INDICATE SOME MVFR CEILING. THEREFORE CAN/T EXCLUDE THE POSSIBILITY OF SOME BRIEF PERIODS OF BROKEN LOWER CEILINGS ACROSS THE CHARLESTON AREA THIS AFTERNOON...YET DID NOT MENTION THIS IN THE TAFS SINCE ANY MVFR CONDITIONS WILL REMAIN MARGINAL AROUND 3K FEET. AS THE LOW PULLS AWAY FROM THE REGION...CLOUD COVERAGE WILL CONTINUE TO DECREASE WITH MAINLY CLEAR SKIES EXPECTED THIS EVENING. WINDS ARE EXPECTED TO REMAIN NORTHERLY 10 KNOTS OR LESS INTO TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. && .MARINE... WINDS ARE CONTINUING THEIR DOWNWARD TREND THIS AFTN INTO THIS EVE AS THE POTENT COMPLEX STORM SYSTEM PULLS AWAY TO THE NE. ALL WATERS WILL HAVE CONDITIONS BELOW SCA LEVELS THROUGH THE OVERNIGHT HOURS. TOWARDS DAYBREAK...A LINGERING TROUGH AXIS IN THE WAKE OF THE SYSTEM WILL PUSH THROUGH AND MAKE FOR SOME SURGING OF WIND SPEEDS FROM MID MORNING THROUGH LATE TMRW AFTERNOON ACROSS ALL THE WATERS. THIS WILL MAKE FOR SLIGHTLY ELEVATED CONDITIONS OVER THIS EVENING AND SUCH THAT SCA CONDITIONS LOOK LIKELY FOR THE OUTER GA WATERS STARTING AROUND DAYBREAK TMRW. THUS...HAVE OPTED TO HAVE SCA HEADLINES FOR AMZ374 FOR MUCH OF THE DAY TMRW WHILE THE REMAINDER OF THE MARINE ZONES REMAIN BELOW HEADLINE CRITERIA. AS HIGH PRESSURE CONTINUES TO SLIDE IN FROM THE NW...CENTERING ITSELF OVER THE CHS MARINE AREA BY TMRW EVENING...CONDITIONS WILL IMPROVE SIGNIFICANTLY TMRW NIGHT ALLOWING ALL ZONES TO AGAIN DROP BELOW SCA LEVELS. SURFACE HIGH PRESSURE WILL SHIFT SOUTHEAST WEDNESDAY...BEFORE SLIPPING OFF THE COAST AND INTO THE ATLANTIC THURSDAY THROUGH THE WEEKEND. NORTH WINDS EARLY WEDNESDAY WILL THUS BECOME MORE ONSHORE LATE IN THE DAY. WITH THE COASTAL WATERS ON THE WESTERN PERIPHERY OF THE SURFACE HIGH THURSDAY...WINDS WILL CONTINUE TO VEER TO THE SOUTH THURSDAY AFTERNOON. WARM TEMPERATURES OVER LAND SUGGEST THAT SEABREEZE FORMATION IS POSSIBLE DURING THE AFTERNOON HOURS LATE IN THE WEEK. A TYPICAL DIURNAL PATTERN OF SOUTHERLY WINDS DURING THE DAY...BACKING TO SOUTHWEST OVERNIGHT HAS BEEN DEPICTED. WITH NO FRONTAL PASSAGE EXPECTED...WINDS AND SEAS WILL REMAIN BELOW ADVISORY CRITERIA THROUGH THE WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EST TUESDAY FOR AMZ374. &&
Hazardous weather outlook, Mar 2, 3:10 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EST MON MAR 2 2009 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>051- 031115- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 310 PM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILLS...DEEP COLD HIGH PRESSURE WILL MOVE IN FROM THE NORTHWEST TONIGHT BEHIND THE DEPARTING STRONG STORM SYSTEM. THIS COLD AIRMASS WILL DROP TEMPERATURES TO THE LOWER AND MIDDLE 20S AWAY FROM THE IMMEDIATE COAST TONIGHT...AND SOME ISOLATED FAR INLAND LOCATIONS MAY REACH THE UPPER TEENS. WITH WINDS EXPECTED TO RANGE IN THE 5 TO 10 MPH RANGE WEST OF INTERSTATE 95 AND 10 TO 15 MPH EAST OF INTERSTATE 95 OVERNIGHT...WIND CHILL VALUES WILL DROP TO THE 13 TO 18 DEGREE RANGE OVERNIGHT. THIS WILL RESULT IN BITTERLY COLD CONDITIONS AND PRECAUTIONS SHOULD BE TAKEN. IF VENTURING OUTDOORS...MAKE SURE TO WEAR LAYERED CLOTHING INCLUDING A HAT AND GLOVES. PETS ARE ALSO SUSCEPTIBLE TO COLD WEATHER. KEEP THEM INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...BE SURE DRY AND WARM SHELTER IS AVAILABLE ALONG WITH SUFFICIENT FOOD AND FRESH...UNFROZEN DRINKING WATER. MAKE SURE TO CHECK ON THE ELDERLY AND ENSURE THAT HEATING SOURCES ARE ADEQUATE AND IN GOOD WORKING ORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ117-119-139-141-031115- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 310 PM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 2, 11:29 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 AM EST MON MAR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING REIDSVILLE 32.09N 82.12W
02/28/2009 TATTNALL GA EMERGENCY MNGR
A LIGHTNING STRIKE IGNITED A FIRE THAT DESTROYED A
CHURCH.
&&Local storm report, Mar 2, 1:06 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
106 PM EST MON MAR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 AM TSTM WND DMG 4 N SAVANNAH 32.11N 81.08W
03/01/2009 JASPER SC PARK/FOREST SRVC
NUMEROUS TREE LIMBS UP TO 6 INCHES IN DIAMETER DOWN
ACROSS THE SAVANNAH NATIONAL WILDLIFE REFUGE. TIME
ESTIMATED BY RADAR.
&&
RJBLocal storm report, Mar 2, 1:22 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
122 PM EST MON MAR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND DMG 1 S PERKINS 32.89N 81.95W
03/01/2009 JENKINS GA PUBLIC
TREE LIMBS WERE BLOWN DOWN IN MAGNOLIA SPRINGS STATE
PARK. TIME WAS ESTIMATED FROM RADAR.
&&Nearby
Small Craft Advisories in Georgia, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.